MAUDE Adverse Event Report: ENCORE MEDICAL L.P. DJO SURGICAL; EMPOWR ACETABULAR, DUAL MOBILITY, POLY BEARING, ID28, OD40

ENCORE MEDICAL L.P. DJO SURGICAL; EMPOWR ACETABULAR, DUAL MOBILITY, POLY BEARING, ID28, OD40
Catalog Number 952-28-40E
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/27/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Complaint - the 40e dual mobility bearing with the lot number 2224a1124a was actually a 42f dual mobility bearing.
 
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Additional Manufacturer Narrative
See d4 expiration date, h4, h6 and h11.The agent reported "the implant inside this package was a size f and not a size e as it says on the package.Female, 45".This event occurred during surgery, near the patient.No risk or adverse event was reported by the surgeon.There was a 15-minute delay in surgery, but the surgery was completed as intended.There was another suitable device available.The device was inspected prior to use and found acceptable.Rma examination: the reported device(s) was returned to surgical for evaluation.It is confirmed a 952-28-42f was in the packaging of a 952-28-40e, reference (b)(4).Twenty (20) pieces of 952-28-40e, empowr acetabular, dual mobility, poly bearing, id28, od40, were processed on work order (b)(4).These parts went through final pack on 12/18/2024.Twenty (20) pieces of 952-28-42f, empowr acetabular, dual mobility, poly bearing, id28, od42, were processed on work order (b)(4).These parts went through final pack on 12/18/2024.Upon further review, both work orders were processed by the same operator at part final pack on 12/18/24.Due to the foam that is present within the tray, the device cannot be verified once the tray has been sealed.On march 4, 2025 encore medical, l.P.Dba djo surgical was notified that a 952-28-42f (lot 2225a1124), empowr acetabular, dual mobility, poly bearing, id28, od42, was found within the packaging of a 952-28-40e (lot 2224a1124a), empowr acetabular, dual mobility, poly bearing, id28, od40.Investigation summary: twenty (20) pieces of 952-28-40e, empowr acetabular, dual mobility, poly bearing, id28, od40, lot 2224a1124a, were processed on work order (b)(4).These parts went through automated part verification (vei) through final pack: quality check on december 18, 2024.Twenty (20) pieces of 952-28-42f, empowr acetabular, dual mobility, poly bearing, id28, od42, lot 2225a1124, were processed on work order (b)(4).These parts went through automated part verification (vei) through final pack: quality check on december 18, 2024.Both work orders were confirmed to have gone through the vei and shows passing results.The vei does a size verification to ensure the correct part is present prior to tray sealing.The video records within the inner pack were reviewed and showed the work orders were processed at separate times and there that was no evidence of breakage in line clearance.Both work orders contained evidence of post sterilization scanning being completed.The post sterilization scanning cross references the lot number with the barcode label under the tray, work order, and outer packaging label for each tray.Therefore, it can be concluded that the swap did not occur during the post sterilization operation.The reported device was returned to surgical for evaluation.The tray barcode label show 952-28-42f with a barcode 2225a1124-1221; the physical part that was sealed with 952-2-842f.The correct was sealed into the tray.The tyvek lid label shows 952-28-40e, this label is placed onto the tray after sterilization and post-sterilization scanning.The tyvek label matches the outer boxing labels.Root cause of the problem:it is likely the swap occurred during outer boxing.

Brand Name
DJO SURGICAL
Common Device Name
EMPOWR ACETABULAR, DUAL MOBILITY, POLY BEARING, ID28, OD40
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758
Manufacturer (Section G)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758
Manufacturer Contact
stacey bonnell
9800 metric blvd
austin, TX 78758
5128346313
MDR Report Key21896565
Report Number1644408-2025-00448
Device Sequence Number11623721
Product Code LPH
UDI-Device Identifier00190446673194
UDI-Public00190446673194
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K203557
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number952-28-40E
Device Lot Number2224A1124A
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2025
Supplement Date Received by Manufacturer09/26/2025
Initial Report FDA Received Date04/23/2025
Supplement Report FDA Received Date09/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/31/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexFemale